MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC TPS STYLET (4F) (SL); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC TPS STYLET (4F) (SL); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number CK000670
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of (b)(4) showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "during an ecg picc procedure i noticed that the transducer wire signal was lost suddenly.Upon removal i discovered the tip broken in two spots.The distal tip was broken off by hand easily but i thought id save the rest to send back to you" additional information received (b)(6) 2021: transducer tip broke suddenly during initial insertion in two spots.When transducer feed went out transducer wire was removed and examined.Tip intact but severely broken.Tip easily removed by hand and thrown out.Second piece not removed.Was there patient harm reported?: no.Had to redo procedure due to inability to navigate picc with broken transducer.
 
Event or Problem Description
It was reported "during an ecg picc procedure i noticed that the transducer wire signal was lost suddenly.Upon removal i discovered the tip broken in two spots.The distal tip was broken off by hand easily but i thought id save the rest to send back to you" additional information received 02/18/2021: transducer tip broke suddenly during initial insertion in two spots.When transducer feed went out transducer wire was removed and examined.Tip intact but severely broken.Tip easily removed by hand and thrown out.Second piece not removed.Was there patient harm reported?: no.Had to redo procedure due to inability to navigate picc with broken transducer.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed; however, the exact cause is unknown.One 3cg stylet was returned for evaluation.An initial visual observation showed use residue on the returned sample.The distal tip of the stylet was observed to be missing and a bend was observed in the stylet approximately 0.5 cm proximal to the break site.A microscopic observation revealed the break site was mostly straight but uneven, and the edges of the polyimide tubing were observed to be plastically deformed.Kinks/bends were observed in the polyimide tubing between most of the magnets leading up to the break site.The observed fracture features were indicative of catheter and/or stylet kinking which likely occurred during the insertion process; however, the exact circumstances providing for that type of event were ultimately unknown.Evaluation findings are in section h.11.

Brand Name
POWERPICC TPS STYLET (4F) (SL)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11474902
Report Number3006260740-2021-00806
Device Sequence Number3413386
Product Code LJS
UDI-Device Identifier00801741130861
UDI-Public(01)00801741130861
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000670
Device Catalogue NumberCK000670
Device Lot NumberREEX2143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight68